Neurotoxicity A 66 year old man has made an appointment with his primary care

Neurotoxicity a 66 year old man has made an

This preview shows page 7 - 10 out of 11 pages.

for which of the following? Neurotoxicity A 66-year-old man has made an appointment with his primary care provider to discuss his recent erectile dysfunction (ED) and has requested a prescription for tadalafil (Cialis) based on television commercials he has seen. What characteristic of this patie The patient has unstable angina and uses a nitroglycerin patch A patient is taking etoposide for a testicular tumor refractory to treatment. The nursing Elevated prothrombin time
Image of page 7
assessment reveals that he is also taking warfarin. The nurse must carefully monitor for which of the following? Alprostadil (Caverject), a drug used to treat erectile dysfunction, has been prescribed to a 42-year-old patient. When providing education to the patient and his wife, the nurse should inform the wife about which of the following adverse effects? Vaginal burning After 6 months of unsuccessfully trying to conceive, a 31-year-old woman and her husband have sought a referral to a fertility specialist in order to explore their clomiphene On the advice of her sister, a 52-year-old woman has visited her nurse practitioner to discuss the potential benefits of hormone replacement therapy in controlling the symptoms of menopause. Which of the following responses by the nurse is most appropriat “It's important to balance the possible benefits of HRT with the fact that it might increase your risk of heart disease and stroke” A patient is taking flavoxate hydrochloride (Urispas) to help control an overactive bladder. On a follow-up visit to the clinic, the nurse will question the patient about which of the following? Dental hygiene practices A 68-year-old man is being treated for benign prostatic hypertrophy (BPH) and began treatment with finasteride (Proscar) 3 months ago. When planning the care of this patient, what desired outcome should the nurse prioritize? The patient will experience complete bladder emptying A postmenopausal patient is prescribed bisphosphonates to treat osteoporosis. The nurse will instruct the patient to take the drug first thing in the morning. A 56-year-old woman will soon begin treatment of her overactive bladder with tolterodine (Detrol). What patient teaching “You might find that you get a dry mouth or a headache from this drug, but this does not
Image of page 8
should the nurse provide to this woman? mean it has to be discontinued.” A male patient is trying to decide if he should use finasteride (Proscar) to treat benign prostatic hypertrophy (BPH). When providing information about the drug, the nurse will include which of the following as a risk associated with finasteride therapy? Prostatic neoplasia A nurse is instructing a 19-year-old female patient on the use of fluconazole for candida vaginitis. A teaching priority will be to use an alternative form of birth control, if taking an oral contraceptive A 38-year-old pregnant patient admits to the nurse that she is an alcoholic and has been consuming alcohol during her pregnancy.
Image of page 9
Image of page 10

You've reached the end of your free preview.

Want to read all 11 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture